- Research Article
- Open Access
Asymptotic Behavior of Equilibrium Point for a Class of Nonlinear Difference Equation
© Chang-you Wang et al. 2009
Received: 17 February 2009
Accepted: 17 September 2009
Published: 9 November 2009
We study the asymptotic behavior of the solutions for the following nonlinear difference equation where the initial conditions are arbitrary nonnegative real numbers, are nonnegative integers, , and are positive constants. Moreover, some numerical simulations to the equation are given to illustrate our results.
Difference equations appear naturally as discrete analogues and in the numerical solutions of differential and delay differential equations having applications in biology, ecology, physics, and so forth . The study of nonlinear difference equations is of paramount importance not only in their own field but in understanding the behavior of their differential counterparts. There has been a lot of work concerning the globally asymptotic behavior of solutions of rational difference equations [2–6]. In particular, Elabbasy et al.  investigated the global stability and periodicity of the solution for the following recursive sequence:
In  Elabbasy et al. investigated the global stability, boundedness, and the periodicity of solutions of the difference equation:
Yang et al.  investigated the global attractivity of equilibrium points and the asymptotic behavior of the solutions of the recursive sequence:
The purpose of this paper is to investigate the global attractivity of the equilibrium point, and the asymptotic behavior of the solutions of the following difference equation
where the initial conditions are arbitrary nonnegative real numbers, , are nonnegative integers, and , are positive constants. Moreover, some numerical simulations to the equation are given to illustrate our results.
This paper is arranged as follows. In Section 2, we give some definitions and preliminary results. The main results and their proofs are given in Section 3. Finally, some numerical simulations are given to illustrate our theoretical analysis.
2. Some Preliminary Results
Let be two nonnegative integers such that . Splitting into , where denotes a vector with -components of , we say that the function possesses a mixed monotone property in subsets of if is monotone nondecreasing in each component of and is monotone nonincreasing in each component of for . In particular, if , then it is said to be monotone nondecreasing in .
3. The Main Results and Their Proofs
In this section we investigate the globally asymptotic stability of the equilibrium point of (1.4).
Moreover, we have that
from which the result follows.
4. Numerical Simulations
In this section, we give numerical simulations supporting our theoretical analysis. As examples, we consider the following difference equations:
The authors are grateful to the referees for their comments. This work is supported by the Science and Technology Project of Chongqing Municipal Education Commission (Grant no. KJ 080511) of China, Natural Science Foundation Project of CQ CSTC (Grant no. 2008BB 7415) of China, the NSFC (Grant no.10471009), and the BSFC (Grant no. 1052001) of China.
- Li W-T, Sun H-R: Global attractivity in a rational recursive sequence. Dynamic Systems and Applications 2002,11(3):339–345.MATHMathSciNetGoogle Scholar
- Çinar C: On the positive solutions of the difference equation . Applied Mathematics and Computation 2004,150(1):21–24. 10.1016/S0096-3003(03)00194-2MATHMathSciNetView ArticleGoogle Scholar
- Cunningham K, Kulenović MRS, Ladas G, Valicenti SV: On the recursive sequence . Nonlinear Analysis: Theory, Methods & Applications 2001,47(7):4603–4614. 10.1016/S0362-546X(01)00573-9MATHMathSciNetView ArticleGoogle Scholar
- Li L: Stability properties of nonlinear difference equations and conditions for boundedness. Computers & Mathematics with Applications 1999,38(2):29–35. 10.1016/S0898-1221(99)00179-0MATHMathSciNetView ArticleGoogle Scholar
- Kulenović MRS, Ladas G, Prokup NR: A rational difference equation. Computers & Mathematics with Applications 2001,41(5–6):671–678. 10.1016/S0898-1221(00)00311-4MATHMathSciNetView ArticleGoogle Scholar
- Yan X-X, Li WT, Sun H-R: Global attractivity in a higher order nonlinear difference equation. Applied Mathematics E-Notes 2002, 2: 51–58.MATHMathSciNetGoogle Scholar
- Elabbasy EM, El-Metwally H, Elsayed EM: On the difference equation . Advances in Difference Equations 2006, 2006:-10.Google Scholar
- Elabbasy EM, El-Metwally H, Elsayed EM: Global attractivity and periodic character of a fractional difference equation of order three. Yokohama Mathematical Journal 2007,53(2):89–100.MATHMathSciNetGoogle Scholar
- Yang X, Su W, Chen B, Megson GM, Evans DJ: On the recursive sequence . Applied Mathematics and Computation 2005,162(3):1485–1497. 10.1016/j.amc.2004.03.023MATHMathSciNetView ArticleGoogle Scholar
- Kulenović MRS, Ladas G: Dynamics of Second Order Rational Difference Equations with Open Problems and Conjectures. Chapman & Hall/CRC, Boca Raton, Fla, USA; 2001.View ArticleGoogle Scholar
- Kocić VL, Ladas G: Global Behavior of Nonlinear Difference Equations of Higher Order with Applications, Mathematics and Its Applications. Volume 256. Kluwer Academic Publishers, Dordrecht, The Netherlands; 1993:xii+228.Google Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.